MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.The target lesion was located in the superficial femoral artery.A 5.0 x 20, 135cm mustang balloon catheter was advanced for dilation.However, it was noted to be stuck in the wire.The devices were removed and the procedure was completed with another wire and balloon.No patient complications were reported and the patient status was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was received with the guidewire trapped inside the wire lumen of the mustang device.It was not possible to remove.A visual and tactile examination of the device found that the catheter and the guidewire, inside the catheter, were kinked at 89.8cm distal to the strain relief.The shaft and guidewire were dissected just distal to the kink site.The distal section of the guidewire was removed from the distal section of the dissected catheter.When an attempt was made to withdraw the proximal section of the guidewire from the proximal section of the dissected device, a slight resistance was noted as the kinked section of guidewire was withdrawn through the device.Once removed the section of guidewire was passed through both sections of the device with no resistance noted.No issues were noted with the tip.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8139122
Report Number2134265-2018-63573
Device Sequence Number2279662
Product Code FGE
UDI-Device Identifier08714729793618
UDI-Public08714729793618
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022551850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1